MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO 6F TL 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO 6F TL 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number CK000474
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of an unraveled guidewire was confirmed, but the exact cause is unknown.One guidewire from a powerpicc custom kit was returned for investigation.Blood residue was found on the sample, which indicates that the guidewire was used.There was a break in the core wire 2.0 cm from the distal tip of the guidewire, which allowed the coil wire to unravel and stretch over the core wire.The distal segment of the coil wire was still tightly coiled over the distal segment of the core wire.The coil wire was intact and no parts of the guidewire were missing.A microscopic examination of the guidewire revealed that the weld tip was still intact.A tactual investigation revealed that the coil wire could be stretched over the core wire.This type of damage can occur when the guidewire is retracted against the needle bevel.The needle was not returned for investigation and it was not reported when the damage occurred.The product ifu cautions, ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ a lot history review (lhr) of 15jb5598 showed no other similar product complaint(s) from these lot numbers.
 
Event or Problem Description
Per sales representative, a hospital reported that a wire from a picc kit shredded towards the end of the stylet.

Brand Name
POWERPICC SOLO 6F TL 3CG
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5494942
Report Number3006260740-2016-00088
Device Sequence Number16228402
Product Code LJS
UDI-Device Identifier00801741101656
UDI-Public(01)00801741101656(17)170228(10)15JB5598
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue NumberCK000474
Device Lot Number15JB5598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2016
Initial Report FDA Received Date03/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1